Couldn't find what you looking for?

TRY OUR SEARCH!

Hello, I would like to get more informed about my mother’s health condition. She has been diagnosed with heart arrhythmia and this happened two years ago. Since then she has changed several medications in order to find the right one. At this moment, she is using sotalol and I have noticed she has gained a lot of weight. Did anyone gain weight as a side effect of sotalol?

Loading...

You should know that sotalol has many side effects. Even though it is a quite effective medication when it comes to heart arrhythmias, it can also be very contra productive and even cause some more problems related to heart rhythm disorder. There are also allergic reactions, breathing problems, chest pain, nausea, appetite loss… I must admit that I did not hear of weight gain as a side effect, but I guess it is possible.
Reply

Loading...

I have been taking sotalol for non-sustained ventricular tachycardia / arrhythmia for almost 2 months now. During that time, I have gained 10 lbs and I'm not overeating or eating more than what I usually do.

In fact, I am eating less than what I usually do and I am gaining weight. I don't know what else to do about this. Sotalol has really helped with the arrhythmia, but I don't want to end up heavy! I started to excercise to keep my weight down and it is not helping.

I am at a loss here. I may have to go back to my cardiologist to get the medication changed.
Reply

Loading...

Everyone's body chemistry is a little different and I think that Sotalol's side effects do include weight gain, although I think that it's a rare side effect. In any case, it is fully possible to gain weight on a new medication and if that's a side effect that you choose not to live with then definitely see your cardiologist about what else you could possibly take. I know that it can be very frustrating so I wish you luck in finding a medication that works for you. Has anyone else experienced this?
Reply

Loading...

Hi, am a 46yr old female and have been on sotalol for 18 months. I have had very slight weight variances in the past and have always eaten a healthy, balanced diet. I have been gradually putting on weight and even when I try to eat less and only natural foods, it makes no difference.

I was thinking it must be an age thing and then realised it could be the medication as I haven't had this problem previously.

So it is interesting to hear what others have to say as no-one warned me of this side effect.
Reply

Loading...

Sotalol- the neccessary evil. Horrible side effects to begin with, and a dangerous medication to take if you are forgetful at all!<
weight gain is very common but it is water-wieght not fat- caused by the much lower blood pressure and heart rate (mine went down to 40 post exercise!!! before dose was adjusted!)
Bear in mind that on these meds cardio doesn`t work- the betablocker effect doesn`t allow your heart rate to go more than 60 bpm- so you can work as hard as you want..... no impact.
o.O
Reply

Loading...

I have taken sotolol for about 4 years. I have gained weight and can't seem to loose it. I tried going off sotolol because my arrythmia was under control but I ended up in the hospital. It has taken a while to get the arrythmia back in normal sinus rhythm. I have tried dieting, not dieting, nutricianists, low fat low cal, weight watchers etc. No weight loss not even a pound. if I don't watch however I gain weight rapidly.
I recently gained 10 lbs because my scale broke and I did not replace it for a few weeks. When I got the new one I thought it was broken because it jumpe up 10 pounds. I am not a big eate, however I think Sotolol has an effect on metabolism rates. I slows it down with slowing down your heart rate. I go to the gym a few times a week and work up a sweat. That does not help either. I wish I could solve this problem. :-( I have been taking suppliments to detoxify my body. It has helped my arrythmia attacks to go down to about once a week. I feel ok just feel fat. I can't take being in my skin anymore.
Reply

Loading...

I began taking Sotalol 5 months ago and my weight has steadily increased each month. I had been at the same weight for 15 years and regularly exercise. I am 46 years old, 6 feet tall and 5 months ago I weighed 195 lbs. I am now up 10 lbs and can't seem to drop a pound even though I have increased my time and number of visits to the gym.
Reply

Loading...

im a sotalol user for about 3 weeks. i am well overweight and must lose weight in case an Ablation is needed. i don't know if it is because of the drug but as one who is truly watching what i eat i have gained 3 lbs.
Reply

Loading...

Yes I've gained a tremendous amount of weight with the Sotalol. I'm worried about it.  I will be coming up on 2 years in Feb 2012 and I've am so bloated I've got to make a change. I was hoping to get an Ablation sometime this spring.  I don't know what to do.  Help



Reply

Loading...

I have been on sotalol for 15 years in that time I have gained over 4 stone I am not a big eater can any 1 give me any advice on how 2 loose it I am desprate
Reply

Loading...

Was on Sotalol 120 mgs twice a day for the last 3 years. Drug is horrible. Does its job, but the side affects which do include weight gain and fatigue were to much to handle. The weight gain might be water weight. Ask for a water pill and take that a couple time a week...Finally after my 4th round of ablations they finally have me off the drug. It's only been 5 days since the procedure and I'm already feeling better...get the ablations..
Reply

Loading...

I'm 27 and I have been on sotalol hcl 80mg for over a year now and I have gain so much weight and seemed to cant lose any of it. I was going to the gym 5 days a week and powerwalking 5miles a day plus an workout since that's where most of my weight is located in my belly.. I have Tricuspid Artisia and recently being going into A.Fib and so they put me on this horrible drug and I don't think my body is taking it so well because of the weight gain and recently I have been going in and out of A.Fib.. I'm actually been in A.Fib for a week now and been taking my med, but I'm am looking for new med out there since this one doesn't seem to work for me. I heard water pills help with heart problems cuz it helps the salt intake on the body so I'm looking into that.. Why would they make a drug that one of the side effects make you gain weight when you need to lose weight in order for your heart to function right.. I need to lose about40lbs now so the fat doesn't damage my heart since I only have half of a weak one..
Reply

Loading...

I have been on Sotalol for 3 years now. I started gaining weight from the time I started on the medication. I have now gained almost 30 lbs. My Cardiologist says he didn't think that was one of the side effects but, it has been for me. I have continued to exercise and have cut my food intake at least 30% and still can not lose a pound. I was beginning to think I was losing my mind until I read some of these comments. I am going to try to get my cardiologist to change my medicine.

Reply

Loading...

Yes, I have gained about 35 pounds since taking sotalol. I had taken 3 other medications before and they didn't cause me to gain weight, but the Sotalol has done so. I watch what I eat and walk every day, nothing new to my routine but the Sotalol.
Reply

Loading...